Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
peters

what happens after you finish accutane?

Recommended Posts

I was on accutane for 8 months...I was on 120 mg ..If your acne is hormonal your acne will come right back.If it is heriditary it will also come back.However if it is related to over oil production your chances are better it wont return.However 50% of peoples acne is HORMONAL.So no accutane in the world will work for that.That is why it works for some and not others.So good luck...

Link to post
Share on other sites

Hi,

Yeah, but as i understand it, even hereditary acne is caused by over-active sebaceous glands...which accutane fixes. My sister and I both had hereditary acne (from mother)...my sister went on accutane like 4 years ago and hear skin is still clear. Maybe this is just wishful thinking though...God, i can't stand the idea of my acne coming back! Please, God...

May

Link to post
Share on other sites

I believe the same thing as May does. If it's hormonal acne then accutane can still help it, cuz your hormones cause overactive sebaceous glands. Sure, for some people they get their acne back....but I believe it's because of the doctor's fault....that they didn't take a high enough dosage and/or they didn't take accutane for a long enough period of time. Accutane in essence, will basically work on everyone, and for those unlucky few, they get acne back.....but it's usually always milder so they can use over the counter products or they can take another go at accutane with a higher dosage and usually for a longer period of time.

-Shawn-

Link to post
Share on other sites

accutane corrects the abnormal shedding of cells nad if corrects permanetly then no more acne. about 50 prcwnt are cured the others milder than was before. the oil is usually a little less than was before, but is not the cause of acne.

the question i think was how does your skin reover when finished , fragile, redness, dryness.....?thank you good luck

Link to post
Share on other sites

If your acne comes back you can always try a second course of accutane.If that doesnt work you should really look into seeing an endocrinologist.birthcontrol helps many women but so does spirolactone which is an anti androgen and blocks testosterone which significantly helps control over active oil glands.I dont mean to be negative as thats not my intent.However many people do not have positive results from acctuane and if they do its very temporary .Some of you are very young in yoru teens still.But those of us who continue to have it through adulthood are the ones with hormonal imbalances.As most of our distruptions should have passed by our mid 20s.So for a lot of you who go on accutane your quite young still and chances are it would have went away with time anyways.So those are the people who most likely benifit the most.But some of us suffer on into our 30's 40's etc.So if accutane doesnt work for you.Chances are you need to seek other methods of controlling your acne.Hormones control all of our gland function .Including thryroid, oil,etc.Anyway good luck and i hope it works for you.Just be realistic .My derm also told me when i was 19 it was the forever cure all.It proved to be incorrect as many people on this bored have experienced as well.

Link to post
Share on other sites

Hey I've got a weird question... Since we're kind of talking about hormonal acne here... I don't think this question can be answered, really, (asking my derm about it when I see him in two weeks) but I'd like to get some opinions... Okay, well I've had moderate acne since I was 11 but since this summer it had been better- maybe 10 or 15 blemishes on my face all the time which is MUCH better than the past... Anyways, around late October/early November, I had a bad flare up and started Doxycycline and OrthoTri-Cyclen to get things under control. I was on those meds for five weeks and during that time, my acne became much much worse, which undoubtedly was because of the birth control pill. But even after I stopped taking the Ortho-Tricyclen and Doxycycline, my acne continued to get worse and worse until it was really severe. Now I'm on Accutane. What doest this mean? It makes no sense. My acne had never been hormonal before. I don't get it. Will my acne come back after my Accutane course is over? Thanks for any help anyone can offer.... I'm so distraught :D

Link to post
Share on other sites

Hi ,ortho has been reported in many cases that i have read to actually aggravate acne.The better ones would be yasim as it is an anti androgen and helps control testosterone.Birthcontrol will always make you worse at first because it is regulating your hormones and your body is out of whack for a few months.It can take up to 6 months before postiive results are seen.You just have to stick with it.if you are on accutane i am sure you are on birthcontrol correct?After your treatment my suggestion is to NOT stop the birthcontrol.it will help keep things in check and hopefully you wont have anymore outbreaks.I dont know how old you are but that plays a role in acne also.

Link to post
Share on other sites

Thanks alot. 6 months, eh? Wow, why didn't my doctor tell me this?! Arrrgh. Actually, no, I am not on an oral contraceptive right now and I will never ever take one again for as long as I live. And I'm 20 years old. I don't know. I just don't understand the whole business... It seems to me that after I stopped OrthoTri-Cyclen my system would have gone back to 'normal' and would not have continued to break out so very badly. Anyways, thanks very much for the response. :wink:

Link to post
Share on other sites

Hi freddie,

I totally understand your disgust with birthcontrol.I has helped many women though with hormonal acne .It may have for u as well if you would have waited it out.But i can see u wanting to stop...no one likes acne not even for a week let along a month or more.I hope accutane works for you!...If it doesnt you should really seek a doctor and have your hormones checked.20 seems about the time most people get over acne!...But everyone is different.Good luck with your treatment! Shannon

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×